With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
It could be your body adjusting to the hormones. If you otherwise feel good on this doseage, I would give it some more time. It might be helpful to keep a journal of your symptoms and also let the doctor know about the breast tenderness.
I still have bouts of tenderness and I'm 8 years post op, hormones are all in range. I do have dense, fiberous breasts, perhaps that has something to do with it.
Hi, I am in vivelle dot 0.1mg, I am 3 weeks post op and so far I have not had any breast tenderness. How long did it take for that symptom to start? If you don't mind, I am just wondering why they lowered your dose to 0.5? I asked to have mine lowered and she said absoultely not, I said why, I am not having any symptoms on the 0.1 and I was told you use the least amount possible and she said I need it to protect my bones and for vaginal issues and because of my age, but I worry because my mom had breast cancer and I would rather have the lowest effective dose possible. I was just confused. Thanks. Lisa
Good question! I did not have the breast tenderness until about 4 weeks after my BSO.
On .1 I was having really bad acne, irritability, crying spells and severe bloating. I told my doc. and she said the dose was too high and lowered it to .05. She said I could increase it if I experienced menopausal symtoms.
I definitely have more menopausal symptoms on .05 but they are not bad and my blood estradiol level is in the normal range so i'm staying here for now. I'd rather not take too much estrogen.
My doc. said she starts women my age (36) on .1 after surgery b/c they are more susceptible to experiencing major low estrogen symptoms after the BSO and she likes to prevent people from going into a depression. She said she's had some women go into a deep depression, like post partum depression, after a BSO. I had post-partum depression with my kids so maybe that is why she did this in my case.
One thing I want to say is that the research has indicated .035 is totally capable of protecting the bones so I would consider asking your doctor more or doing your own research to bring to your doctor.
I think we need to be advocates for ourselves sometimes and ask/tell our doctor's what we would like. I know my doc. will listen and do almost anything I ask if she thinks it's safe and that it will help. It's a wonderful feeling b/c i feel like i'm part of the process.
If you have a family history of breast cancer, I would definitely talk more with your doctor about your dosage. If you don't get the answers you like, you can always go see a different doctor. You might even consider seeing a specialist.
I'm nervous that if I increase my dosage at all that the breast tenderness will only get worse. Since dropping down to .05 my acne is gone, my bloating is less, and my manic like symptoms are gone.
There is a difference between taking estrogen to maintain bone density and using it to alleviate symptoms of surgical menopause. The doses required are completely different. Even .025mg/day patches are sufficient to maintain bone density - that is what they're made for. However, they don't do a thing to manage hot flashes and the other systemic symptoms of menopause. The .0375mg/day patches are usually not sufficient for women in surgical menopause, although they can be enough for women in perimenopause and natural menopause. Those of us without ovaries tend to do best on either .05mg/day, .075mg/day or 0.1mg/day, though there are exceptions - we have also had a few women here who have used two patches to feel like themselves, though that is relatively rare.
There is no evidence that bio-identical estradiol delivered transdermally is associated with any increase in breast cancer rates. The increase has been documented in women on Prempro (Premarin plus the synthetic progestin Provera) but not in women on Premarin alone, who actually saw a very slight decrease. Estradiol can, however, accelerate the growth of existing cancers, which is why it's important to have regular mammograms when we're on it.
There is another option if you are having breast tenderness on a particular dose of patch but that is the only symptom. Sure, you could lower the patch dose, and that may be fine or it may lead to hot flashes and other menopausal symptoms. If it does, you could try adding some progesterone; usually it takes care of the soreness. It's not a good idea if you are on too low a dose of estrogen and already dealing with hot flashes, as it can make them worse; but if you are on enough estrogen and just having breast tenderness, it can work wonders.
I use a very small amount of OTC progesterone cream nightly (because it can make you tired) and no breast tenderness here. For more info about this, you can check out Dr. Lee's book "What Your Doctor May Not Tell You About Breast Cancer", which is not just about cancer.
Thank you tfig and Linda, that was very informative. I been on the vivelle dot patch 0.1mg 2 weeks, so far I actually feel great as far as mood and no menopause symptoms at all, so its working for me so far, I guess if I start to develop any symptoms I will let my doctor know. Thank you.